Alert archive / Missouri / Freeze Warnings in 2006
Freeze Warning 2, NWS St. Louis, MO
NWS St. Louis, MO issued this freeze warning at Oct 12, 2006, 3:55 AM CDT for 15 counties in Illinois; 25 counties in Missouri. It took effect at Oct 13, 2006, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2006, 3:55 AM CDT (08:55 UTC)
- In effect from
- Oct 13, 2006, 4:00 AM CDT
- Expired
- Oct 13, 2006, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
All 40 counties
Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 6 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLSX 120855 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 355 AM CDT THU OCT 12 2006 ...UNSEASONABLY COLD WEATHER CONTINUES... .AN ARCTIC AIRMASS IS SETTLING INTO MISSOURI AND ILLINOIS IN THE WAKE OF THE STRONG COLD FRONT WHICH PASSED THROUGH THE AREA YESTERDAY. CLOUDS MOVED OVER THE AREA EARLY THIS MORNING...AND KEPT TEMPERATURES ABOVE FREEZING ACROSS MOST OF CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS...BUT A CLEAR SKY AND LIGHT WINDS ON FRIDAY MORNING WILL LIKELY ALLOW TEMPERATURES TO FALL BELOW FREEZING ACROSS MOST OF THE AREA. ILZ058>060-064-065-069-070-074-079-097>102-MOZ034>036-041-042- 047>052-059>065-072>075-084-085-099-122100- /O.NEW.KLSX.FZ.W.0002.061013T0900Z-061013T1400Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-PIKE IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN- MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD- WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA... MEXICO...JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS... FARMINGTON 355 AM CDT THU OCT 12 2006 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY. THE FIRST HARD FREEZE OF THE SEASON WILL LIKELY OCCUR LATE TONIGHT AND EARLY FRIDAY MORNING. LOWS IN THE UPPER 20S TO AROUND 30 ARE EXPECTED EARLY FRIDAY MORNING. PEOPLE SHOULD TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY WHICH IS SENSITIVE TO FREEZING TEMPERATURES. A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. ADDITIONALLY...PEOPLE SHOULD DISCONNECT OUTSIDE HOSES AND ALLOW OUTSIDE FAUCETS TO DRAIN TO PREVENT DAMAGE FROM FREEZING. $$ ILZ095-096-MOZ018-019-026-027-121400- /O.CON.KLSX.FZ.W.0001.061012T0900Z-061012T1400Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 355 AM CDT THU OCT 12 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... TEMPERATURES HAVE FALLEN INTO THE UPPER 20S TO AROUND 30 THIS MORNING ACROSS FAR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. BOTH KIRKSVILLE MISSOURI AND QUINCY ILLINOIS HAVE BEEN REPORTING SUB-FREEZING TEMPERATURES SINCE MIDNIGHT. THEREFORE THE FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING. $$ CARNEY
2 follow-up statements
000 WWUS73 KLSX 122019 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 319 PM CDT THU OCT 12 2006 ...UNSEASONABLY COLD WEATHER CONTINUES... .AN ARCTIC AIRMASS IS SETTLING INTO MISSOURI AND ILLINOIS IN THE WAKE OF THE STRONG COLD FRONT WHICH PASSED THROUGH THE AREA YESTERDAY. CLOUDS MOVED OVER THE AREA THIS MORNING...AND KEPT TEMPERATURES ABOVE FREEZING ACROSS MOST OF CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS...BUT A CLEAR SKY AND LIGHT WINDS ON FRIDAY MORNING WILL LIKELY ALLOW TEMPERATURES TO FALL BELOW FREEZING ACROSS MOST OF THE AREA. ILZ058>060-064-065-069-070-074-079-097>102-MOZ034>036-041-042- 047>052-059>065-072>075-084-085-099-130830- /O.CON.KLSX.FZ.W.0002.061013T0900Z-061013T1400Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-PIKE IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN- MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD- WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA... MEXICO...JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS... FARMINGTON 319 PM CDT THU OCT 12 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY. THE FIRST HARD FREEZE OF THE SEASON WILL LIKELY OCCUR LATE TONIGHT AND EARLY FRIDAY MORNING. LOWS IN THE UPPER 20S TO AROUND 30 ARE EXPECTED EARLY FRIDAY MORNING. PEOPLE SHOULD TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY WHICH IS SENSITIVE TO FREEZING TEMPERATURES. A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. ADDITIONALLY...PEOPLE SHOULD DISCONNECT OUTSIDE HOSES AND ALLOW OUTSIDE FAUCETS TO DRAIN TO PREVENT DAMAGE FROM FREEZING. $$ BYRD
000 WWUS73 KLSX 130907 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 407 AM CDT FRI OCT 13 2006 ...UNSEASONABLY COLD TEMPERATURES THIS MORNING... .HIGH PRESSURE CENTERED OVER WESTERN ARKANSAS IS BRINGING CLEAR SKIES TO THE REGION. TEMPERATURES HAVE FALLEN NEAR OR BELOW FREEZING IN MANY LOCATIONS EARLY THIS MORNING...WITH THE COLDEST READINGS OVER THE EASTERN OZARKS WHERE THE WINDS ARE THE LIGHTEST. THESE READINGS ARE 15 TO 25 DEGREES BELOW NORMAL FOR THE MIDDLE OF OCTOBER. LOWS ON SATURDAY MORNING ARE NOT EXPECTED TO BE AS LOW AS SLIGHTLY WARMER AIR MOVES INTO THE REGION. ILZ058>060-064-065-069-070-074-079-097>102-MOZ034>036-041-042- 047>052-059>065-072>075-084-085-099-131400- /O.CON.KLSX.FZ.W.0002.000000T0000Z-061013T1400Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-PIKE IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN- MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD- WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA... MEXICO...JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS... FARMINGTON 407 AM CDT FRI OCT 13 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. LOWS THIS MORNING ARE EXPECTED TO BE AT OR BELOW FREEZING IN MOST LOCATIONS. THE COLDEST READINGS ARE EXPECTED TO BE OVER THE EASTERN OZARKS WHERE TEMPERATURES WILL FALL INTO IN THE MIDDLE 20S. $$ BRITT
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Oct 11, 11:37 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Oct 11, 11:37 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1137 PM CDT WED OCT 11 2006
.UPDATE...
JUST SENT OUT A QUICK GRID/ZN UPDATE TO ACCT FOR SHARP TEMP GRADIENT
ALG CDFNT...AND TO HOLD ONTO LGT RAIN/DRZL OVR SE HLF OF FA FOR A
CPL MORE HRS. MVMT OF BACK EDGE OF PCPN SUGGESTS IT SHUD EXIT FAR
SE COUNITES BY ARND 03Z.
ALSO ATTEMPTED TO TWEEK CHAOTIC SKY CONDS. FAIRLY SIZEABLE CLR
SLOT HAS OPENED UP BTWN BAROCLINIC CLD BAND AND AREA OF COLD AIR
SC OVR E IA. EXTRAP OF STLT TRENDS SUGGESTS THAT CLDS OVR IA WL
ROTATE SE AND CLIP FAR N COUNTIES OVR THE NXT FEW HRS. HWVR...ONCE
CLDS CLR OVR CNTRL MO THERE CULD BE A FAIRLY LONG WAIT BFR HIER
LVL CLDS SPRD BACK INTO AREA FROM PLAINS...AND HV ATTEMPTED TO
MODEL THIS IN HRLY SKY GRIDS.
TRUETT
&&
.DISCUSSION...
MAIN FCST ISSUE CONTINUES TO BE CDFNT CURRENTLY OVR NWRN MO INTO
IA...AN THE ASSOCIATED UPR LOW. MDLS AGREE RATHER WELL...ONLY
EXCEPTION IS WITH REGARD TO S/W ROUNDING THE UPR LOW. GFS SOLNS HAVE
THIS S/W IS STRONGER AND HAS A LITTLE MORE AVAILABLE MOISTURE.
NAM AND UKMET HAVE S/W DROPPING S OUT OF IA TMW AFTN. MDLS ALSO
INDICATE SOME LOW LVL FRONTOGENESIS AND WAA ASSOCIATED WITH THIS
S/W. HOWEVER...MDLS APPEAR TO BE TOO DRY FOR ANY MEASURABLE PRECIP.
THE FIRST FREEZE IS EXPECTED OVR NRN CWA TMW MRNG...AND OVR ENTIRE
CWA ON FRIDAY MRNG. EXPECTING HIGHER WINDS WILL KEEP FROST FROM
FORMING TNGT. HOWEVER...FRIDAY MRNG IS A DIFFERENT SCENARIO WITH LGT
WINDS AND CLR SKIES. TEMPS WILL REMAIN BLW NORMAL FOR MOST OF FCST
PERIOD...EXCEPT FOR SRN PORTIONS OF CWA WHICH WILL BE NEAR NORMAL.
A RATHER COMPLICATED FCST IN STORE FOR THE EXTD PERIOD. CONFIDENCE
IN EXTD REMAINS LOW DUE TO LACK OF CONTINUITY IN MDL FROM ONE RUN
TO THE NEXT. GFS ENSEMBLE MEMBERS ALSO CONTINUE TO SHOW LARGE
VARIABILITY BY EARLY NEXT WEEK THRU FCST PERIOD. 11/06Z GFS RUN
INDICATED CUTOFF UPR LOW AFFECTING REGION ON WED MRNG. FOR THIS
REASON...PREFER THE ECMWF SOLNS FOR THE EXTD FCST.
WRMFNT WILL MOV NWD ACROSS REGION LT SUN INTO MONDAY BRINGING CHC OF
SHRA TO REGION. THE 12Z ECMWF MOVS THIS SYSTEM MUCH FASTER THAN
GFS...HAVING SFC LOW IN IL BY 12Z TUES. THEREFORE...FCST TEMPS AND
POPS ARE HEAVILY INFLUENCED BY PERSISTENCE...WITH MINOR CHNGS TO
BLEND WITH HPC GUIDANCE.
TILLY
&&
.AVIATION...
FOR THE 06Z TAFS...CLEAR SKIES HAVE FILTERED IN BEHIND THE COLD
FRONT...AND WE NOW AWAIT THE MID DECK OF CLOUDS OVER THE PLAINS
TO TRANSLATE EAST-SOUTHEAST WITH APPROACH OF NEXT SHORTWAVE. OTHERWISE
SHOULD SEE WINDS PICK UP AGAIN TOMORROW MORNING AS ATMOSPHERE
BEGINS TO MIX WITH A MOSTLY SUNNY SKY.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WARNING FROM 4 AM TO 9 AM CDT THURSDAY FOR KNOX-LEWIS-
MARION-SHELBY.
IL...FREEZE WARNING FROM 4 AM TO 9 AM CDT THURSDAY FOR ADAMS IL-BROWN
IL.
&&
WFO LSXHazardous weather outlook, Oct 11, 3:51 PM CDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 351 PM CDT WED OCT 11 2006 ILZ095-096-MOZ018-019-026-027-121200- ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- 351 PM CDT WED OCT 11 2006 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT A STRONG COLD FRONT WILL MOVE SOUTHEASTWARD THROUGH THE REGION TONIGHT. GUSTY NORTHWESTERLY WINDS BEHIND THIS FRONT WILL BRING THE COLDEST AIR OF THE SEASON SO FAR TO THE AREA. LOW TEMPERATURES TONIGHT WILL BE IN THE UPPER 20S TO LOWER 30S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER UNSEASONABLY COLD NIGHT CAN BE EXPECTED THURSDAY NIGHT WITH LOW TEMPERATURES IN THE UPPER 20S TO LOWER 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ058>060-064-065-069-070-074-079-097>102-MOZ034>036-041-042- 047>052-059>065-072>075-084-085-099-121200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-PIKE IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN- MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD- WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 351 PM CDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UNSEASONABLY COLD CONDITIONS CAN BE EXPECTED THURSDAY NIGHT WITH LOW TEMPERATURES IN THE UPPER 20S TO LOWER 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TILLY
Nearby
Freeze Warnings in Missouri, 2006Freeze Warnings in Illinois, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.